Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 8, 2004, 6:43 PM CDT for Parmer County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2004, 6:43 PM CDT (23:43 UTC)
- Expired
- May 8, 2004, 7:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Parmer County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 435 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 082343 SVRLBB TXC369-090045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 643 PM CDT SAT MAY 8 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PARMER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 745 PM CDT * AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RHEA...OR ABOUT 12 MILES WEST OF FRIONA...AND MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOVINA AND FRIONA. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. LAT...LON 3475 10283 3472 10302 3439 10303 3441 10267 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:30 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 8, 3:30 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 330 PM CDT SAT MAY 8 2004 .SHORT TERM... LATEST MODEL RUN CONTINUES TO INDICATE WEAK 5H RIDGE OVER WEST TEXAS WITH A TROUGH DEVELOPING OVER EAST TEXAS THIS FORECAST CYCLE. THIS TO ALLOW FOR SEVERAL WEAK DISTURBANCES IN THE FLOW TO TRAVERSE THE AREA. DRYLINE REMAINS OVER EASTERN NEW MEXICO FOR THE MOST PART...WITH SOME INDICATION THAT IT WILL PUSH EAST THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON. CURRENT THOUGHTS ARE THUNDERSTORMS WILL AGAIN DEVELOP OVER THE HIGHER TERRAIN OF NEW MEXICO AND PUSH EAST TOWARDS WEST TEXAS BY THE LATE AFTERNOON/EARLY EVENING HOURS. A FEW OF THE THUNDERSTORMS MAY APPROACH SEVERE LIMITS THIS EVENING. WILL KEEP A CHANCE OF THUNDERSTORMS NORTHWEST PORTIONS OF THE FA AND A SLIGHT CHANCE FROM TULIA SOUTH TO TAHOKA THIS EVENING. UPPER FLOW REMAINS WEAK AND WITH DRYLINE REMAINING ACROSS EASTERN NEW MEXICO/EXTREME WESTERN ZONES OF FA AGAIN SUNDAY AFTERNOON AND EVENING. LOW LEVEL MOISTURE WILL CONTINUE TO AFFECT TEMPERATURES OVER THE FA...KEEPING NIGHTTIME LOWS UP AND DAYTIME HIGHS IN THE LOWER/MID 80S MOST AREAS. XI .LONG TERM... ATMOSPHERE WILL REMAINED MOIST AND UNSTABLE INTO MIDWEEK. PRIMARY FOCUS WILL REMAIN ALONG THE NM BORDER MONDAY BUT MAY BEGIN TO SHIFT EASTWARD INTO THE CENTRAL AND EASTERN SOUTH PLAINS INTO THE ROLLING PLAINS BY TUESDAY AS UPPER LOW OVER THE NW CONUS SINKS SWD INTO THE INTERMOUNTAIN WEST...AND MID/UPPER FLOW BEGINS TO SLOWLY INCREASE OVER THE SOUTHERN HIGH PLAINS. CERTAINLY PRECIPITABLE WATER VALUES AND CAPE WILL REMAIN FAIRLY HIGH WITH STEEP LAPSE RATES...AND WITH INCREASING FLOW...THERE WILL BE AN INCREASING CHANCE FOR MORE ORGANIZED CONVECTION AND SEVERE STORMS. AS TROUGH SINKS FARTHER SOUTH INTO THE SOUTHWEST CONUS WEDNESDAY...MAY SEE DRYLINE FINALLY BEGIN TO PUSH EASTWARD INTO THE ROLLING PLAINS. ANY CAP ASSOCIATED WITH EML MAY BEGIN TO WEAKEN WITH SUSTAINED SYNOPTIC LIFT AND COOLING TEMPS ALOFT MIDWEEK WITH APPROACH OF UPPER SYSTEM. MAIN FORCING LOOKS TO MOVE EAST OF THE REGION ACCORDING TO GFS ON THURSDAY WITH STILL A SLIGHT CHANCE EAST. BEST GUESS ON TIMING OF FRONT LATE IN WEEK IS NOW THURSDAY NIGHT/EARLY FRIDAY WITH COOLER TEMPS INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 58 84 56 84 / 30 20 30 20 TULIA 61 84 59 85 / 20 20 20 20 PLAINVIEW 62 84 60 85 / 20 20 20 20 LEVELLAND 63 85 60 84 / 20 20 20 20 LUBBOCK 63 85 60 86 / 20 20 20 20 BROWNFIELD 64 85 60 86 / 20 20 20 20 CHILDRESS 65 85 63 87 / 10 10 10 20 SPUR 65 85 62 86 / 10 10 10 20 ASPERMONT 66 85 64 86 / 10 10 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 11/06
Hazardous weather outlook, May 8, 11:33 AM CDT, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1133 AM CDT SAT MAY 8 2004 TXZ021>044-091630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1133 AM CDT SAT MAY 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE A DRYLINE IS EXPECTED TO BECOME BETTER DEFINED OVER EXTREME EASTERN NEW MEXICO THIS AFTERNOON. A MOIST AND UNSTABLE AIRMASS REMAINS IN PLACE OVER THE SOUTH PLAINS AREA AHEAD OF THIS FEATURE. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE DRYLINE OVER EASTERN NEW MEXICO LATE THIS AFTERNOON AND MOVE SLOWLY INTO THE SOUTHWESTERN PANHANDLE AND WESTERN SOUTH PLAINS THROUGH THE EVENING. THE COMBINATION OF INSTABILITY AND WIND SHEAR THROUGH A DEEP LAYER OF THE ATMOSPHERE SUPPORTS SOME OF THIS ACTIVITY ORGANIZING INTO MULTICELL CLUSTER THUNDERSTORMS WITH LARGE HAIL AND WIND GUSTS APPROACHING 60 MPH. .DAYS TWO THROUGH SEVEN... A STRONG UPPER LEVEL TROUGH OF LOW PRESSURE IS EXPECTED TO DEVELOP INTO THE SOUTHERN ROCKIES EARLY NEXT WEEK. THIS SYSTEM WILL SET THE STAGE FOR A POTENTIALLY ACTIVE DRYLINE OVER THE SOUTH PLAINS AREA TUESDAY AND WEDNESDAY. THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE OVER THE REGION AHEAD OF THE DRYLINE AND LOW LEVEL WIND SHEAR WILL INCREASE IN RESPONSE TO THE APPROACHING UPPER LEVEL SYSTEM. IF THUNDERSTORMS INITIATE ALONG THE DRYLINE...SOME WILL LIKELY BE SEVERE GIVEN THE EXPECTED AMOUNT OF INSTABILITY AND WIND SHEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING OVER THE SOUTHWESTERN PANHANDLE AND WESTERN SOUTH PLAINS. EJC
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.